Alert archive / Missouri / Flash Flood Warnings in 2017
Flash Flood Warning 26, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 4, 2017, 10:52 PM CDT for Scott County, Stoddard County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2017, 10:52 PM CDT (03:52 UTC)
- Expired
- May 5, 2017, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 92 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 1:46 AM CDT | FLASH FLOOD | Scott City, MO | MULTIPLE HIGHWAYS CLOSED THIS EVENING DUE TO TONIGHTS RAINFALL. HWY H AT BLODGEH INTERSECTION. HWY A AT CNTY RD 224 INTERSECTION. SECTION OF ST HWY A CLOSED AS WELL AS PORTION OF CNTY RD 439. ST. HWY U AT HWY 401 NEARLY IMPASSABLE. |
| May 5, 1:51 AM CDT | FLASH FLOOD | Dexter, MO | LAW ENFORCEMENT REPORT BRIDGE OUT ALONG HWY 236 JUST WEST OF ST HWY BB DUE TO HEAVY RAINFALL THIS EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 174 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
551
WGUS53 KPAH 050352
FFWPAH
MOC201-207-050945-
/O.NEW.KPAH.FF.W.0026.170505T0352Z-170505T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1052 PM CDT THU MAY 4 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Scott County in southeastern Missouri...
Stoddard County in southeastern Missouri...
* Until 445 AM CDT
* At 1048 PM CDT, Doppler radar indicated areas of heavy rain across
the warned area. Doppler radar estimates from near and inch to an
inch and a half of rain has fallen in the last hour or so in some
locations. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Cape Girardeau, Sikeston, Dexter, Scott City, Chaffee, Bernie,
Bloomfield, Advance, Oran, Miner, Benton, Morehouse, Puxico,
Morley, Kelso, Essex, Bell City, Dudley, Haywood City and Hay-Wood
City.
Additional rainfall amounts of one to two inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3663 9015 3669 9014 3691 9026 3696 9022
3701 9015 3704 9015 3704 9000 3705 8996
3713 8996 3713 8976 3723 8962 3725 8946
3719 8946 3709 8938 3705 8939 3701 8931
3694 8946 3688 8951 3686 8970 3663 8970
$$1 follow-up statement
750
WGUS73 KPAH 050712
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
212 AM CDT FRI MAY 5 2017
MOC201-207-050945-
/O.CON.KPAH.FF.W.0026.000000T0000Z-170505T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Scott MO-Stoddard MO-
212 AM CDT FRI MAY 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM CDT FOR
SCOTT AND STODDARD COUNTIES...
At 150 AM CDT, local law enforcement reported flash flooding in both
Scott and Stoddard Counties. Multiple highways were closed in Scott
County, including Highway H at the Blodgett intersection and Highway
A at County Road 224. In addition, a section of State Highway A was
closed, as well as a portion of County Road 439. State Highway U at
Highway 401 was nearly impassable. In Stoddard County, a bridge was
washed out along Highway 236 just west of State Highway BB.
At 210 AM CDT, Doppler radar indicated that as much as 2 to 3 inches
of rain has already fallen in both counties. Additional rainfall
amounts of up to another inch are possible over the next few hours,
which will only serve to further aggravate ongoing flooding
conditions.
Some locations that will experience flooding include...
Cape Girardeau, Sikeston, Dexter, Scott City, Chaffee, Bernie,
Bloomfield, Advance, Oran, Miner, Benton, Morehouse, Puxico, Morley,
Kelso, Essex, Bell City, Dudley, Haywood City and Hay-Wood City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3663 9015 3669 9014 3691 9026 3696 9022
3701 9015 3704 9015 3704 9000 3705 8996
3713 8996 3713 8976 3723 8962 3725 8946
3719 8946 3709 8938 3705 8939 3701 8931
3694 8946 3688 8951 3686 8970 3663 8970
$$
RJPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:00 PM CDT, 7 hours 52 minutes earlier.
Area forecast discussion, May 4, 3:00 PM CDT, 7 hours 52 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
300 PM CDT Thu May 4 2017
.SHORT TERM...(Tonight through Saturday night)
Issued at 300 PM CDT Thu May 4 2017
Velocity Azimuth Display (VAD) Wind Profiles from surrounding NWS
radars at mid-levels supporting the NAM-WRF ARW version of the
closed low system near and south of the WFO PAH forecast area.
High resolution guidance depicted the surface low/trough
reflection near the Land Between the Lakes at 18z (1 pm CDT) this
afternoon.
The upper low will move from near Tupelo MS at 00z Thursday ( 7pm
tonight) then northeastward to near Louisville KY, before moving
east out of the area. This will effectively keep the deformation
zone fixed across Southern Illinois, with a slight extension into
Southeast Missouri during evening hours. The deformation zone will
then quickly shift to southwest Indiana and the Pennyrile region
of west Kentucky before departing by midday Friday.
At this point in time, will keep the Flash Flood Watch in force
for southeast Missouri and Southern Illinois through 7 am CDT, as
the last enhanced rainfall band will move through the area. Time
period of greatest concern for moderate to locally heavy rainfall
will be 9 pm CDT Thursday to 4 am CDT Friday, mainly across
southern Illinois.
There may be an option to lift the Flash Flood Watch for part or
all of Southeast Missouri this evening, but will defer to latter
forecast shifts, as last band of rain is expected to redevelop
over that area late this afternoon and early this evening.
Strong low level mixing is supporting stronger winds along the
western semi-circle of the low this afternoon. Given the stronger
wind potential this afternoon, then again at midday on Friday, a
special weather statement (SPS) was issued to reflect the higher
winds and the potential for even downing trees whose root systems
were weakened by the heavy rainfall. Greatest area of concern for
the highest winds will be along and immediately west of the
Mississippi river, then expanding out into Southeast Missouri and
Southern Illinois with time.
All of the precipitation should move out of the WFO PAH forecast
area by Friday evening. The winds should also diminish with time
during the evening as well. Hopefully, we can say goodbye to the
rain for a few days.
.LONG TERM...(Sunday through Thursday)
Issued at 300 PM CDT Thu May 4 2017
Much higher confidence for the weekend forecast as models have come
into better agreement. Low confidence for the possible system for
the middle of next week as model solutions diverge drastically.
Models agree a dry start to the extended with a warming trend. The
models agree on the omega or blocking type high pressure setting up
over the central plains with Lows over the east coast and west
coast. This type scenario usually works to slow weather system track
across the country and result in compression of the air which is why
we will undergo a warming trend. Models are suggesting that a weak
upper level disturbance will flow down the eastern side of the upper
level ridge centered over the plains with a possible chance of a
shower mainly over the Evansville tri-state area. If it does happen
it will brief and light. After this minor perturbation the models
diverge a great deal with their solutions. The GFS takes the western
low eastward breaking down the high that moves from the central
plains toward the Mississippi Valley. That would bring rain to the
region by day seven. The ECMWF breaks down the high as well but has
less available moisture but does infuse some spotty rain chances as
a weak surface front moves through the region day seven. However it
still keeps the western low out over the plains. Will likely have
some pops in day seven but will attempt to collaborate only chance
vs. likely. Temperatures will stop the warming trend after Wednesday
as the cold front comes through placing Thursdays temps cooler and
near normal.
&&
.AVIATION...
Issued at 1240 PM CDT Thu May 4 2017
Will maintain IFR ceiling and MVFR visibilities for KCGI, KPAH,
KEVV northwest of the surface low and transition KOWB to
northwesterly flow later in the forecast as the low moves east.
Main reduction of lower visibilities due to rain is associated
with banded rainfall moving northeast over KEVV and KOWB.
A gradual improvement in the ceilings and visibilities will
improve from northwest to southeast as the surface and upper low
move away from the WFO PAH TAF locations.
Attempted to adjust wind speeds and directions to reflect strong
mixing around the surface low.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Friday morning for ILZ075>078-080>089-
092.
MO...Flash Flood Watch through Friday morning for MOZ076-086-087-100-
107>111.
IN...None.
KY...None.
&&
SHORT TERM...Smith
LONG TERM...KH
AVIATION...SmithHazardous weather outlook, May 4, 3:22 PM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 322 PM CDT Thu May 4 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 322 PM CDT Thu May 4 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Overland flood warnings continue over much of southeast Missouri and southern Illinois to account for existing flooding from recent rainfall. In addition, moderate to major flooding will continue on many area rivers. Please refer to the latest flood warnings and statements for details on the current flood situation. A Flash Flood Watch is in effect for much of southeast Missouri and southern Illinois through 7 am CDT Friday morning. Additional rainfall up to 1 to 2 inches may generate new flooding or aggravate existing flooding in the watch area. Please refer to the Flash Flood Watch for more information. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong winds moving in behind the weather system that covered the Outlook area on Thursday may produce gusts in the 30 to 40 mph range during the day on Friday. Moderate to major flooding will continue on many area rivers for the next several days. Please refer to the latest flood warnings and statements for more information. .SPOTTER INFORMATION STATEMENT... Reports of any heavy rain and new flooding issues would be appreciated tonight and Friday. RJP/Smith
In the hours before
Special weather statement, May 4, 8:30 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 830 PM CDT Thu May 4 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-051000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 830 PM CDT Thu May 4 2017 ...Gusty north winds tonight and Friday... A strong low pressure system will move just east of our region late tonight. This will give us northerly winds of 15 to 25 mph with gusts as high as 35 to 40 mph overnight, especially across southeast Missouri and southern Illinois. On Friday, these winds will spread east across the entire region. With saturated soil across the area, the gusty winds will be capable of uprooting some trees. In addition, this may create challenging driving conditions for vehicles traveling along east and west bound roads, especially high profile vehicles.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:02 AM CDT | Lake Wind Advisory | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 15 hr |
Nearby
Flash Flood Warnings in Missouri, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.